Pain in legs

Hi every one hope your all as well as you can be. I was just wondering if anyone has pain in their legs very much like cramp pain and is it something related to the copd. It doesn't stay all the time it can sometimes last a few hours and on occasions its lasted the whole day very painful to walk and ended up falling in the shower not pleasant when your on your own any ideas anyone. X

14 Replies

  • Hi, I get leg cramps now and then and I have copd &asthma. Copd is related to joint pain and cramps due to the lack of oxygen getting around the body, I find when I have to take steroids these symptoms subside. I tend to get leg cramp at night and as you know can be very painful, My mother suffers bad with leg cramps but now has Quinine tablets prescribed by her doctor which help a lot, thinking of trying these myself if I get worse. Also I have been told that tonic water helps as it also has quinine in it. Best mention it to your doctor as the leg cramp could be related to other things. Take care Tina.

  • Thanks Tina I swerve ball around useless gp but I will be seeing my respiratory consultant I a few weeks so I will take it up with him, but funny you mention about the steroid tablets on them at the moment and I have not had the pain I hadn't thought about the steroids cause I dont have the pain every day I was just worried more about the fact it had caused me to fall and last time I was stuck on the floor in the shower for a while cause I live on my own and I had no way of calling for help but any way all I do now is keep my mobile phone close and never lock the front door day or night so at least if I can call for help they can get in. X

  • Hi sorry to hear of the problems you are having. I have a Lifeline Vi alarm unit which you wear either round your neck or wrist and it can be used in the shower. It is connected through your landline and works in the home and garden. It is specifically used for falls but they will respond to any emergency. It was supplied by my local council and costs £12.50 a month. Hope this helps. x

  • Thanks Anne exactly what I'm looking into getting sorted and something called a key safe so I can start locking my door again. X

  • Hi meglou , my mother has the alarm system that Anne-Scotland 123 mentioned which is a great help if you live on your own. My mother has had immediate assistance twice after falling. Don't know what the rules are about payment but my mother is an invalid in her late 80s and doesn't have to pay anything, worth checking with your council to see if you can get it free. This system would be a lifeline for you , so good luck.

  • Well I'm only 51 but I imagine there is some kind of system if I have to pay then so be it for peace of mind and being able to lock my door like normal people do its a nice area where I live but it only needs that one opportunist but will be ringing social services tomorrow just see what can be done. X

  • Will be worth it , even if you have to pay, peace of mind.

  • Hi meglou

    I will pm you as your post is not locked and I don't want to disclose in front of the world LOL

  • Be aware that this may also be symptom of dehydration.

  • My mum had exactly the same problem. She went to the doctors as it was keeping her awake at night and it ended up being iron deficiency which she is now taking supplements for . It may not be that with you but might be worth checking it out

  • Thanks for that Sarah it could well be as I dont have the best appetite or eat the best food when I do eat maybe a trip to the quacks ( sorry I find it impossible to call them GPS ) see what they come up with, when I had pneumonia I was so ill I could not get to my gp but he would not come to the house he just prescribed over the phone thank god I had an appointment with respiratory consultant scary time that was. I was lucky enough to have a great friend that drove me to my hospital appointment I was so ill I couldn't even drive. So I'm not holding my breath ( chance would be a fine thing ha ha ) with getting any help from the quack. X

  • Hi Meg,might it be your medications?Recently I,ve had to start taking pills for high blood pressure and high cholesterol one of which makes my legs and particularly my knees really achy.Been told this should wear off so still waiting for that.Good luck.D. 🌺

  • Thanks D the meds I take I've been taking for a couple of years now and the only new medication I've had has been antibiotics and steroid tablets for flare ups which I'm in the process of at the moment. My cholesterol levels have never been an issue thankfully and my blood pressure too but its all worth looking at. X

  • I do get pains in my knees but that's at night it wakes me up, then its like doing a dance in my bed. then I have to take paracetamol to try to take the pain away

You may also like...